Wisconsin, 2006

Hail in Wisconsin, May 9, 2006

May 9, 2006 · NWS DLH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at May 9, 1:49 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, May 9, 1:49 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
249 PM CDT TUE MAY 9 2006

.DISCUSSION...FOCUS FOR SHORT TERM IS PRECIP CHANCES. LONG TERM
WILL BW PRECIP CHANCES OVER WEEKEND.

CURRENT SURFACE ANALYSIS INDICATE WIDE AREA OF SHOWERS AND
THUNDERSTORMS ACROSS FORECAST AREA. SOME OF THE STORMS HAVE HAD
PEA TO HALF INCH SIZE HAIL WITH THEM. THE STORMS FORMED IN AN AREA
OF SOLAR HEATING ALONG WITH A SHORT WAVE MOVING THROUGH AREA.
FURTHER EAST...ONLY SHOWERS ARE OCCURING.

MODELS ARE SIMILAR IN SOLUTION FOR FORECAST WITH SOME DIFFERENCES.
FROM LOOKING AT THE DISCUSSIONS FROM NCEP AND RECENT
PERFORMANCE...WILL GO WITH GFS FOR SOLUTION. GFS HAS HAD BETTER
RUN-TO-RUN CONSISTENCY THAN THE NAM. ALSO...THE NAM HAS THE LOW
TOO DEEP. IT INDICATES THER BROAD AREA OF LOW PRESSURE SLOWLY
MOVING EAST NEXT COUPLE OF DAYS. THIS WILL KEEP THE AREA UNSETTLED
THROUGH THE SHORT TERM. FOR TONIGHT...A TROUGH WILL EXTEND FORM
THE LOW PRESSURE AND WILL MOVE ACROSS AREA. THIS WILL KEEP THE
POSSIBILITY OF SHOWERS ACROSS THE AREA TONIGHT. THE LOW MOVES EAST
INTO MICHIGAN BY WED NIGHTS. CYCLONIC FLOW AROUND IT WILL KEEP THE
POSSIBILITY FOR SHOWERS THORUGH THURSDAY.

AS THE LOW MOVES EAST...IT WILL ALLOW COOLER AIR TO FLOW INTO THE
FORECAST AREA. THE UPPER LOW SLOWLY FILLS IN OVER THE WEEKEND BUT
SHORT WAVES ROTATING AROUND THE LOW WILL KEEP THE CHANCE FOR
SHOWERS THROUGH SATURDAY. THERE WILL BE A POSSIBILITY SNOW
SHOWERS IN THE ARROWHEAD REGION FRIDAY NIGHT. SUUNDAY LOOKS FINE
FOR NOW WILL BELOW NORMAL TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  44  59  37  43 /  60  40  30  40
INL  43  56  35  43 /  60  50  30  20
BRD  46  60  40  54 /  50  60  30  30
HYR  48  62  40  49 /  60  40  40  40
ASX  46  58  39  41 /  50  40  40  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...NONE.

STEWART
Hazardous weather outlook, May 9, 5:54 AM CST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
654 AM CDT TUE MAY 9 2006

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-101215-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
654 AM CDT TUE MAY 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT MOST OF
NORTHEAST MINNESOTA... NORTHWEST WISCONSIN... AND ADJACENT WATERS
OF WESTERN LAKE SUPERIOR TODAY AND TONIGHT. THE MOST WIDESPREAD
COVERAGE OF STORMS WILL BE GENERALLY EAST OF A LINE FROM INTERNATIONAL
FALLS TO BRAINERD. THE BEST CHANCE FOR STORMS CAPABLE OF
PRODUCING HAIL AND STRONG WINDS THIS AFTERNOON WILL BE ACROSS
NORTHWEST WISCONSIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS ARE EXPECTED TO CONTINUE WEDNESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BRANDT

The radar

The Duluth radar (KDLH), 114 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bayfield

When
May 9, 3:13 PM CST
Where
Bayfield County, 12 mi E of Cable
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.200, -91.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509081.